| Model Number |
602 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Visual Impairment (2138)
| Date of Event |
09/07/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported on (b)(6) 2023 that during a case on (b)(6) 2023 the iol was placed in the patient's eye using the yamane technique, and the doctor noticed the lens tilted about 90 degrees.The iol had to be removed.
Additional Manufacturer Narrative
It was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.Based on the information provided, the risk assessment for the lucia product, and based on our experience, we have determined that the following factors may have caused or contributed to the damaged haptic: · lens placement technique.· loading strategy.· accessory device support.· poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.
Additional Manufacturer Narrative
Description of changes: field d9: updated to "yes", checked "reurned to manufacturer".Field g3: updated "date received by manufacturer".Field g6: updated to "follow-up, # 1", checked "30 days".Field h2: selected "device evaluation".Field h3: updated to "yes".Checked "evaluation summary attached".Field h6: added "type of investigation" code 10.Field h10: added description of changes.